MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PERITONEAL; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN MFG SOLUTIONS S.A. PERITONEAL; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8888413419
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, leakage was observed when the catheter was rinsed after placement.The catheter showed a vertical cut.No clinical consequences reported for the patient.
 
Additional Manufacturer Narrative
A device history review revealed no discrepancies that may have contributed to a complaint of this failure mode.All quality assurance testing performed during manufacturing was acceptable.The quality assurance review of the visual, physical and dimensional evaluation results indicated that the product met specification requirements.All dhr are reviewed for accuracy prior to product release.Sample consisted in one used catheter which came inside a generic plastic bag.Visual evaluation of the sample was performed; and it was observed that catheter has a vertical cut irregular.Magnified pictures were taken.The reported condition has been confirmed.Based on the sample evaluation revealed a cut that could to cause the leak reported by the customer.The catheter functioned as intended for an undetermined amount of time.Based on the available information there is enough information to discard manufacturing process.The most possible root because could be related to a customer misuse since the defect occurred after customer manipulation.No trends or triggers have been found.No action is deemed necessary at this time.It must be noted that in-process controls are in place to prevent nonconforming product from leaving the manufacturing operations.This complaint will be used for tracking and trending purposes.If information is provided in the future, a supplemental report will be issued.

Brand Name
PERITONEAL
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key7286055
Report Number3009211636-2018-00052
Device Sequence Number13710169
Product Code FJS
UDI-Device Identifier10884521004603
UDI-Public10884521004603
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K862046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2021
Device Model Number8888413419
Device Catalogue Number8888413419
Device Lot Number1616000146
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2018
Initial Date Received by Manufacturer 01/23/2018
Supplement Date Received by Manufacturer03/15/2018
Initial Report FDA Received Date02/21/2018
Supplement Report FDA Received Date04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1